Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 11, 2000, 4:00 PM EDT for Clarendon County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 11, 2000, 4:00 PM EDT (20:00 UTC)
- Expired
- Aug 11, 2000, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 80 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3414 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 112001 SVRCAE SCC027-112045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 400 PM EDT FRI AUG 11 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 445 PM EDT. * AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SANTEE. THE STORM WAS NEARLY STATIONARY. THIS IS A DANGEROUS STORM WITH LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3355 8048 3346 8038 3351 8029 3360 8045
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:56 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 11, 2:56 PM EDT, 1 hour 4 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-120615- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 215 PM EDT FRI AUG 11 2000 DISC: 18Z SFC ANALYSIS SHOWS FRTL BNDRY STRETCHING SW TO NE ACRS THE MIDLANDS THIS AFT. WK LOW ALNG THE CST. SATELLITE SHOWS SOME SUN ACRS THE CNTRL PTN OF THE STATE WITH LOTS OF CLDS ALNG THE CST AND SOME ACRS THE UPSTATE. 88D SHOWING SHRA/TSRA...SOME STRONG FM THE EXTR ERN PTN OF CWA TO THE CST. EVEN AN ISO SHRA ALNG NC/SC MT BDR. MODELS INDICATE FRNTL BNDRY WL GRADUALLY SHIFT SEWD THRU THE EVENING. WL CONT TO MONITOR ACTIVITY FOR THE POSS MENTION OF AN ISO SHRA/TSRA EARLY THIS EVENING. MODELS IN GOOD AGREEMENT THAT CNTRL/WRN RIDGE WL CONT TO RETROGRESS A LITTLE MORE AND THE TROF ALNG THE EAST COAST WL DEEPEN AND CUTOFF. CUTOFF IS FCST TO MOV SLWLY S/SEWD THRU THE PD. CWA WL BE ON THE SEASONABLY DRIER/COOLER WRN SIDE. TDS HAVE ALREADY DROPPED TO OUR N AND NW ACRS THE UPSTATE AND WRN/CNTL NC. MODEL TIME SECTIONS INDICATING THAT AIRMASS WL CONT TO DRY OUT THRU THE PD...HOWEVER SOME LOW LVL MOISTURE DOES RMN. BUFKT SHOWING GOOD CAP WL ALSO DEVELOP ACRS THE AREA SAT. AS FOR TEMPS AND POPS...OTHER THAN A POSS SML POP FOR EARLY THIS EVENING...NO POPS EXPECTED THRU THE PD. GUIDANCE TEMPS AND LOCAL EQUATIONS CLOSE THRU THE PD. ALTHOUGH THINK COOLER FWC MINS FOR SAT/SUN MORNING MAY BE A BIT TOO COOL...NR RECORD MINS FOR EARLY/MID AUG. WL GENERALLY GO A LITTLE HIGHER. FCSTID = 77 CAE 68 90 63 89 / 10 0 0 0 AGS 67 90 61 90 / 10 0 0 0 SSC 67 90 62 89 / 10 0 0 0 OGB 67 91 62 90 / 10 0 0 0 .CAE... GA...NONE. SC...NONE.
In the hours before
Local storm report, Aug 11, 1:20 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
120 PM EDT FRI AUG 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
100 PM 12 S MANNING SC .75 INCH HAIL
08/11/00 CLARENDON PUBLIC REPORT OF
DIME-SIZE HAIL ON NE
SHORE OF LAKE MARION AND
WIND OF 30 KNOTS.
RJLLocal storm report, Aug 11, 1:40 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED REMARKS TIME
NATIONAL WEATHER SERVICE COLUMBIA, SC
140 PM EDT FRI AUG 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
110 PM 10 S MANNING SC 1.75 INCH HAIL
08/11/00 CLARENDON CLARENDON COUNTY DISPATCH
REPORTED GOLF BALL SIZE
HAIL BETWEEN MANNING AND
LAKE MARION FROM 110 PM
TO 130 PM NEAR WAYBOO. FROM BETWEEN 110PM
RJLLocal storm report, Aug 11, 2:21 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
221 PM EDT FRI AUG 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
149 PM 10 S MANNING SC 1.00 INCH HAIL
08/11/00 CLARENDON RM COOPER LEADERSHIP
CENTER (CAMP BOB COOPER)
REPORTED QUARTER-SIZE
HAIL.
RJLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:53 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 37 min |
| Aug 11, 1:26 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 34 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.